Alert archive / Virginia / Freeze Warnings in 2012

Freeze Warning 3, NWS Wakefield, VA

November 5, 20124 counties in Maryland; 12 counties in Virginia; 8 counties in North Carolina

NWS Wakefield, VA issued this freeze warning at Nov 5, 2012, 3:50 PM EST for 4 counties in Maryland; 12 counties in Virginia; 8 counties in North Carolina. It took effect at Nov 6, 2012, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2012, 3:50 PM EST (20:50 UTC)
In effect from
Nov 6, 2012, 12:00 AM EST
Expired
Nov 6, 2012, 8:00 AM EST
In force
8 hr
Issued by
NWS Wakefield, VA
All 24 counties

Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, City of Chesapeake, VA, City of Williamsburg, VA, Gloucester County, VA, James City County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northumberland County, VA, Richmond County, VA, Surry County, VA, Westmoreland County, VA

The radar

The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-144 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WWUS71 KAKQ 052050
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EST MON NOV 5 2012

MDZ021>025-VAZ072>078-084>086-089>091-093-094-096-097-099-060900-
/O.NEW.KAKQ.FZ.W.0003.121106T0500Z-121106T1300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
CHESAPEAKE-ACCOMACK-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK...
WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA
350 PM EST MON NOV 5 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
TUESDAY.

* AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN
  SHORE...EXCLUDING NORTHAMPTON COUNTY VIRGINIA. THE PENINSULAS
  OF EASTERN VIRGINIA AND WESTERN PORTIONS OF THE TIDEWATER.

* TEMPERATURE...MORNING LOW TEMPERATURES OF 28 TO 32 DEGREES.

* TIMING...EARLY TUESDAY MORNING...PRIMARILY AFTER MIDNIGHT
  THROUGH SHORTLY AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
367 
WWUS71 KAKQ 060158
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
858 PM EST MON NOV 5 2012

NCZ013>017-030>032-061000-
/O.EXA.KAKQ.FZ.W.0003.121106T0500Z-121106T1300Z/
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-
INCLUDING THE CITIES OF...AHOSKIE...ELIZABETH CITY...EDENTON
858 PM EST MON NOV 5 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST
TUESDAY. 

* AREAS AFFECTED: INTERIOR NORTHEAST NORTH CAROLINA. 

* TEMPERATURE...MORNING LOW TEMPERATURES OF 30 TO 32 DEGREES OVER
  INTERIOR PORTIONS OF NORTHEAST NORTH CAROLINA.

* TIMING...EARLY TUESDAY MORNING...PRIMARILY AFTER MIDNIGHT 
  THROUGH SHORTLY AFTER SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MDZ021>025-VAZ072>078-084>086-089>091-093-094-096-097-099-061000-
/O.CON.KAKQ.FZ.W.0003.121106T0500Z-121106T1300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
CHESAPEAKE-ACCOMACK-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK...
WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA
858 PM EST MON NOV 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST TUESDAY...

* AREAS AFFECTED: THE LOWER MARYLAND AND VIRGINIA EASTERN 
  SHORE...EXCLUDING NORTHAMPTON COUNTY VIRGINIA. THE PENINSULAS 
  OF EASTERN VIRGINIA AND WESTERN PORTIONS OF THE TIDEWATER. 

* TEMPERATURE...MORNING LOW TEMPERATURES OF 28 TO 32 DEGREES.

* TIMING...EARLY TUESDAY MORNING...PRIMARILY AFTER MIDNIGHT 
  THROUGH SHORTLY AFTER SUNRISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
613 
WWUS71 KAKQ 060742
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
242 AM EST TUE NOV 6 2012

MDZ021>025-NCZ013>017-030>032-VAZ072>078-084>086-089>091-093-094-
096-097-099-061300-
/O.CON.KAKQ.FZ.W.0003.000000T0000Z-121106T1300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
SURRY-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
CHESAPEAKE-ACCOMACK-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...AHOSKIE...
ELIZABETH CITY...EDENTON...TAPPAHANNOCK...WILLIAMSBURG...
POQUOSON...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA
242 AM EST TUE NOV 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. 

* TEMPERATURE...MORNING LOW TEMPERATURES OF 28 TO 32 DEGREES.

* TIMING...EARLY THIS MORNING THROUGH SHORTLY AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
249 
WWUS71 KAKQ 061303
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 AM EST TUE NOV 6 2012


MDZ021>025-NCZ013>017-030>032-VAZ072>078-084>086-089>091-093-094-
096-097-099-061415-
/O.EXP.KAKQ.FZ.W.0003.000000T0000Z-121106T1300Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
SURRY-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
CHESAPEAKE-ACCOMACK-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...AHOSKIE...
ELIZABETH CITY...EDENTON...TAPPAHANNOCK...WILLIAMSBURG...
POQUOSON...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA
803 AM EST TUE NOV 6 2012

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

TG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Nov 5, 12:39 PM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 5, 12:39 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1239 PM EST MON NOV 5 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH THIS AFTERNOON
AND TONIGHT. THE HIGH WILL BECOME CENTERED OVER LAKE ONTARIO ON
TUESDAY...AND OVER NORTHERN NEW ENGLAND BY WEDNESDAY. MEANWHILE...LOW
PRESSURE DEVELOPS ALONG THE SOUTHEAST COAST TUESDAY INTO TUESDAY
NIGHT...AND RAPIDLY INTENSIFIES AS IT TRACKS UP THE EASTERN SEABOARD
WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST WX ANALYSIS SHOWING STRONG SHORTWAVE PUSHING EAST OF THE
AREA NOW...WITH MAINLY CLEAR SKIES EXCEPT FOR LINGERING SC DECK
ACRS THE ERN SHORE. EXPECT THESE CLOUDS TO CONTINUE TO SCATTER OUT
OVER THE NEXT FEW HRS ALLOWING FOR MOSTLY SUNNY CONDITIONS BY MID
AFTN FOR ALL ZONES. STILL QUITE CHILLY HOWEVER WITH HIGHS GENLY
50-55 THROUGHOUT (COOLEST NE AND WARMEST S/W).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
SFC HIGH PRESSURE PUSHES FROM THE WRN LAKES INTO UPSTATE NY LATER
TONIGHT...AS STRONG SHORTWAVE CURRENTLY ACRS ARKANSAS MOVES SE
INTO MS/AL. THIS WILL ALLOW FOR THE DEVELOPMENT OF SFC LOW
PRESSURE BY TUE MORNING OVER THE ERN GULF OF MEXICO/FL PANHANDLE.
THE MID LEVEL FLOW TURNS SW WELL OUT AHEAD OF THIS...WHICH WILL
BRING INCREASING MAINLY HIGH CLOUDS NE TOWARDS THE MID ATLC AFTER
MIDNIGHT. SKIES SHOULD BE MAINLY CLEAR IN THE EVENING...AND WILL
LIKELY STAY THAT WAY OVER THE NE 1/2 OF THE CWA OVERNIGHT. FARTHER
SW...THE CLOUDS MAY KEEP TEMPERATURES FROM DROPPING OFF AS MUCH AS
THEY OTHERWISE WOULD...BUT OVERALL IT WILL BEA COLD NIGHT
THROUGHOUT. AFTN PACKAGE MAY REQUIRE ISSUANCE OF A FREEZE WARNING
ACRS PORTIONS OF ERN/SE VA AND THE MD ERN SHORE.

CLOUDS CONTINUE TO INCREASE ACROSS THE AREA TUE. GIVEN RETREATING H5
RIDGE OFF THE NEW ENGLAND COAST AND SLOWER CYCLOGENSIS DEVELOPMENT
MODELS TAKE SOME TIME IN DEVELOPING ANY LIFT INTO AKQ FA. THUS...WILL
ONLY CARRY SLIGHT CHC POPS IN AREAS IVOF ALBEMARLE SND / NRN OUTER
BANKS DRNG THE AFTN PER 05/00Z ECMWF SOLN. HIGHS 50-55.

WILL FAVOR THE 05/00Z ECMWF SOLN GIVEN ITS CONSISTENCY OVER THE
PAST SVRL RUNS...AND GFS ENSEMBLES SUGGEST THE OPERATIONAL 05/06Z GFS
RUN TO BE TOO FAR OFFSHORE. THE LATEST 05/12Z GFS IS COMING IN A
LITTLE CLOSER TO THE COAST TO GIVE FURTHER SUPPORT TO THIS OVERALL
THINKING. MSTR FIELDS RAPIDLY INCREASE TUE NIGHT/WED...AS SFC LOW
PRESSURE RAPIDLY DEEPENS OFF THE GA COAST FROM ROUGHLY 1005 MB
00Z/WED TO ~985 MB BY 18Z/WED OFF THE VA/NC COAST.

ECMWF CONTINUES WITH A TRACK CLOSEST TO THE COAST. SO WILL CARRY A
MORE WESTWARD EXPANSION OF THE WIDESPREAD PCPN SHIELD THAN OTHER MODELS
SUGGEST. RAIN SPREADS S-N ACROSS THE AREA TUE NIGHT. LIKELY-CAT POPS
ACROSS THE SERN COASTAL AREAS...CHC POPS ELSEWHERE. THICKNESSES
SPRT ALL LIQUID AS ANY P-TYPE ISSUES REMAIN W OF FA. CHILLY WITH
LOWS FROM THE M-U30S W OF CHES BAY TO L-M 40S NR THE WATER.

LOW PRESSURE INTENSIFIES AS IT LIFTS N ALONG THE DELMARVA PENINSULA WED
AND WED NIGHT. WET / CHILLY & INCREASINGLY BREEZY (WINDY ALONG THE
COAST) WITH RAIN ALL DAY...HIGHEST POPS EAST. WILL CONTINUE WITH
THE CAA WEDGE SCENARIO THAT TEMPS REMAIN IN THE 40S ALONG AND W OF
I95 CORRIDOR...RANGING TO L50S AT THE COAST. PTNL FOR A 1-2 INCH RAINFALL
ALONG COASTAL SECTIONS...DROPPING OFF TO ARND ONE HALF INCH (OR LESS)
ALONG/WEST OF THE I-95 CORRIDOR.

BY WED EVENING...THE LATEST 12Z GFS IS NOW MORE IN LINE WITH
COLDER SCENARIO OF THE ECMWF IN NW FLOW ON THE BACK SIDE OF THE
VERY STRONG SFC LOW. WITH IMPRESSIVE MID-UPPER LEVEL Q-VECTOR
CONVERGENCE BECOMING CENTERED OVER THE CWA...AND AMPLE LIFT THROUGH
THE DENDRITIC GROWTH HAVE BUMPED POPS UP TO LIKELY FOR MOST OF THE
CWA...AND CHANGED WX TYPE TO RAIN/SNOW OVER MOST OF VA ASIDE FROM
FAR SE ZONES. TEMPERATURES WOULD GENLY STAY ABOVE FREEZING SO
STILL NOT ANTICIPATING SIGNIFICANT IMPACT FROM THIS BUT IT WILL
BEAR WATCHING...ESPECIALLY IF THE SFC HIGH OVER NRN NEW ENGLAND
VERIFIES STRONGER THAN CURRENT MODEL DEPICTIONS. LOWS LWR-MID 30S
WELL INLAND AND UPPER 30S TO LWR 40S AT THE COAST.

THE SYSTEM WILL CONTINUE TO LIFT PARALLEL TO THE COAST
THURSDAY...LOCATING OFFSHORE OF LONG ISLAND THURSDAY EVENING.
CLOUDS/PRECIP/STRONGEST WINDS WILL END SOUTH TO NORTH DURING THE
DAY THURSDAY WITH SHOWERS/CLOUDS/STRONG WINDS HANGING ON MUCH OF
THE DAY ACROSS THE NORTHERN COASTAL ZONES AND EASTERN SHORE.
MEANWHILE...A STRONG TROUGH WILL DIG ACROSS THE WRN CONUS HELPING
AMPLIFY MID LEVEL RIDGING OVER THE MIDWEST. ALTHOUGH UNCERTAINTY
EXISTS WITH HANDLING THE EXITING NE STORM...THE MIDWEST RIDGE WILL
PROPAGATE EWD ALLOWING HIGH PRESSURE TO BUILD INTO THE REGION INTO
THE WEEKEND.

PRECIP AND CLOUDS WILL LIMIT ANY WARMING THAT OCCURS ON THURSDAY
WITH HIGHS ONLY EXPECTED IN THE LOW 50S...AND MAY STRUGGLE TO EVEN
GET THAT HIGH OVER NE ZONES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
WITH CLEARING SKIES THURSDAY NIGHT INTO FRIDAY
MORNING...TEMPS WILL FALL INTO THE LOW/MID 30S INLAND AND UPPER
30S/LOW 40S NEAR THE COAST. BELOW NORMAL TEMPS WILL CONTINUE THROUGH
THE WEEKEND...BUT A WARMING TREND WILL COMMENCE FRIDAY UNDER MOSTLY
CLEAR SKIES. HIGHS IN THE UPPER 50S THURSDAY WILL TURN INTO LOW/MID
60S ON SUNDAY...DEPENDING ON THE STRENGTH OF THE UPPER LEVEL RIDGE.
SKIES WILL REMAIN MOSTLY CLEAR/PARTLY CLOUDY THIS WEEKEND.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 17Z...A BAND OF STRATUS WITH BASES AROUND 3-4K FT WAS IN THE
PROCESS OF CLEARING FROM THE TAF SITES. CLEAR SKIES SHOULD PREVAIL
THROUGH EARLY TUESDAY MORNING. NORTHERLY WINDS DURING THE AFTN WILL
DIMINISH SOME THIS EVENING. NE WINDS DEVELOP TUESDAY MORNING.

OUTLOOK...CONDITIONS DETERIORATE TUESDAY NIGHT AND WEDNESDAY AND
CONTINUE INTO EARLY WEDNESDAY NIGHT AS A SIGNIFICANT COASTAL LOW
DEVELOPS AND MOVES UP THE COAST. EXPECT INCREASING N WINDS AND PCPN
WITH OCCASIONAL MVFR AND PSBL BRIEF PERIODS OF IFR. CONDITIONS
IMPROVE BY THURSDAY EXCEPT FOR GUSTY NW WINDS THAT WILL CONTINUE
THROUGH FRIDAY. THESE WILL BE STRONGEST AT SBY AND ORF.

&&

.MARINE...
LO PRES AND ASSOCIATED FRNTAL BNDRY ADVANCE EAST OFF THE CAROLINA
COAST TDY AS HI PRES SLOWLY BLDS OVER THE MID ATLANTIC. ALTHOUGH H85
WINDS ARE NOT PARTICULARLY STRONG...SFC PRES GRADIENT IS EXPECTED
TO TIGHTEN THRU THE MRNG HRS AS A S/W TROF MOVES OFFSHORE. ALL HI
RES MODEL DATA SUPPORT WINDS INCREASING TO MARGINAL SCA THRESHOLDS
OVER THE BAY. HAVE GONE AHEAD AND HOISTED HEADLINES FOR THE ENTIRE
BAY UNTIL LATER IN THE AFTN. ELSEWHERE...~15 KT WINDS OVER THE
RIVERS/SOUND AND 15-20 KT OVER COASTAL WATERS TDY. SEAS INCREASING
FROM 2-3 FT TO 3-4 FT.

THE MAIN CONCERN CONTINUES TO BE DEVELOPING NOR'EASTER OFF THE SE
COAST TUESDAY AND TRACKING PARALLEL TO THE COAST THROUGH THE END OF
THE WEEK...LOCATING OFF THE VA COAST WED/WED NIGHT. SCA WINDS AND
WAVES/SEAS APPEAR LIKELY BY LATE TUE NIGHT. GALE FORCE WINDS AND
WAVES 4 TO 6 FT IN THE BAY AND 8 TO 12 FT SEAS 20 NM OUT IN THE
COASTAL WATERS ARE EXPECTED BY EARLY WEDNESDAY AFTERNOON. WHILE
MODELS ARE IN GOOD AGREEMENT WITH STRENGTH AND TIMING OF THIS
SYSTEM...SOME DIFFERENCES STILL EXIST. WILL CONTINUE TO MONITOR
FUTURE MODEL RUNS AND UPDATE ACCORDINGLY.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOODING IS A POTENTIAL THREAT MIDWEEK DUE TO THE RAPID
INTENSIFICATION OF THE SFC LOW TO < 990 MB BY WED...IN TANDEM WITH
A > 1020 MB SFC HIGH OVER NEW ENGLAND. STRONG NE FLOW TUE
NIGHT/WED WILL INCREASE ANOMALIES SIGNIFICANTLY...AND LATEST GFS-
BASED EXTRA-TROPICAL GUIDANCE SHOWING POTENTIAL FOR AT LEAST
MODERATE THRESHOLD TIDAL FLOODING WED AND WED NIGHT FOR THE LOWER
BAY AND THE COASTAL ZONES (PERHAPS SEVERE AT OCEAN CITY AS THE LOW
WILL KEEP NE FLOW GOING LONGER UP THAT WAY). TOO EARLY FOR PRECISE
DETAILS AS A MORE OFFSHORE TRACK WOULD LESSEN THE THREAT...AND
IT'S TOO EARLY FOR A COASTAL FLOOD WATCH BUT STAY TUNED.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ632-
     634.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MPR
LONG TERM...SAM
AVIATION...LSA
MARINE...MAS/SAM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 5, 7:03 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
703 AM EST MON NOV 5 2012

NCZ012-013-030-VAZ048-049-060>074-079>083-087>090-092-061215-
NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
703 AM EST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-635>638-650-652-654-656-658-061215-
CURRITUCK SOUND-RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-
YORK RIVER-JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
703 AM EST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS WILL BE POSSIBLE TUESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-634-061215-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
703 AM EST MON NOV 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS WILL BE POSSIBLE TUESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-061215-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
703 AM EST MON NOV 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE LOWER CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS WILL BE POSSIBLE TUESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ014-VAZ075>078-084>086-091-093-094-096-097-099-100-
061215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-GATES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
ACCOMACK-NORTHAMPTON VA-
703 AM EST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES MAY DROP TO OR SLIGHTLY BELOW FREEZING TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE SOUTHEAST COAST
TUESDAY THEN TRACK NORTHEAST ALONG THE EASTERN SEABOARD TUESDAY
NIGHT THROUGH THURSDAY. WHILE UNCERTAINTY REMAINS REGARDING THE
EXACT TRACK OF THIS STORM...WINDY CONDITIONS AND COASTAL FLOODING
WILL BE POSSIBLE OVER PORTIONS OF EASTERN VIRGINIA...NORTHEAST
NORTH CAROLINA...AND THE LOWER VIRGINIA EASTERN SHORE. CONTINUE TO
MONITOR THE FORECAST FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015>017-031-032-102-VAZ095-098-061215-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
703 AM EST MON NOV 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH
HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE SOUTHEAST COAST
TUESDAY THEN TRACK NORTHEAST ALONG THE EASTERN SEABOARD TUESDAY
NIGHT THROUGH THURSDAY. WHILE UNCERTAINTY REMAINS REGARDING THE
EXACT TRACK OF THIS STORM...WINDY CONDITIONS AND COASTAL FLOODING
WILL BE POSSIBLE OVER PORTIONS OF EASTERN VIRGINIA...NORTHEAST
NORTH CAROLINA...AND THE LOWER VIRGINIA EASTERN SHORE. CONTINUE TO
MONITOR THE FORECAST FOR THE LATEST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 4:09 PM ESTCoastal Flood WatchAKQWorcester36 hr
Nov 5, 1:50 AM ESTSmall Craft AdvisoryAKQ14 hr
Nov 5, 4:09 PM ESTGale WatchAKQ35 hr
Nov 5, 4:09 PM ESTStorm WatchAKQ23 hr

Nearby

Freeze Warnings in Virginia, 2012Freeze Warnings in North Carolina, 2012Freeze Warnings in Maryland, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.